MAUDE Adverse Event Report: DEPUY SPINE INC SYMPHONY; INSTRUMENT, CUTTING, ORTHOPEDIC

DEPUY SPINE INC SYMPHONY; INSTRUMENT, CUTTING, ORTHOPEDIC
Catalog Number 202000135
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/23/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
While performing a posterior cervical case, the surgeon and scrub tech were in the process of cutting a rod to fit into the poly screws.The scrub tech was holding both ends of the rod with a kocher and rod holder when using the symphony rod holder to make the cut on the rod and it broke with a piece coming off of the instrument hitting the scrub tech¿s finger causing a small cut by their finger nail.The surgeon continued with the case while the scrub tech went down to the er to have her finger examined.This did not affect the patient in surgery at the time and only added two to three minutes to the case.At the er, they cleaned the scrub tech¿s wound and bandaged it without needing any stitches.They also took a sample of blood to check for any infectious diseases.The scrub tech returned to the or without any incidences.There has not been any issue with their finger since then that has been reported.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11.Additional narrative: h6 component codes: most relevant component code is g07002 (appropriate term/code not available) to capture no findings available due to no product returned.Investigation summary: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history lot: lot # provided is not a valid number, therefore, the dhr could not be completed.If device is returned or lot number can be confirmed, the dhr will be revisited.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SYMPHONY
Common Device Name
INSTRUMENT, CUTTING, ORTHOPEDIC
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
9083863534
MDR Report Key24872797
Report Number1526439-2026-00365
Device Sequence Number15785755
Product Code HTZ
UDI-Device Identifier10705034530536
UDI-Public(01)10705034530536(10)107050
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number202000135
Device Lot Number107050
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/30/2026
Supplement Date Received by Manufacturer05/25/2026
Initial Report FDA Received Date04/14/2026
Supplement Report FDA Received Date05/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown